Hail, Teton
- When
- August 5, 4:43 PM MST
- Where
- Teton County, Jackson
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 43.470, -110.730
A thunderstorm produced one inch diameter hail in Jackson.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
A thunderstorm produced one inch diameter hail in Jackson.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 5, 12:53 PM MST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 153 PM MDT SUN AUG 5 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY ANOTHER ACTIVE EVENING IN STORE AS INITIAL SHORTWAVE AND JET STREAK MOVE THROUGH THE AREA. PATTERN IS DIFFERENT THAN YESTERDAY WITH PWS MOVING UP TOWARDS 150 PERCENT OF NORMAL AND SLIGHTLY COOLER AFTERNOON READINGS LEADING TO LESS OF AN INVERTED V SOUNDING. FIRST WAVE WILL LIKELY RESULT IN GUSTY WIND...FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. POTENTIAL FOR HEAVY RAIN IF TRAINING OCCURS LATER ON IN UNIDIRECTIONAL SSW FLOW. NEXT AREA TO WATCH FOR DEVELOPMENT IS ALONG THE DRY LINE WHERE TEENS AND 20S DEW POINTS OVER NERN NV AND SW IDAHO ARE CLASHING WITH 50 DEW POINTS IN SERN IDAHO AND NRN UT. JET STREAK ASSOCIATED WITH THIS SYSTEM WILL LIKELY AID THIS CONVECTION WELL INTO THE NIGHT. MONDAYS WEATHER IS A CHALLENGE AS MODELS ALL HAVE VARYING SOLUTIONS. GFS AND LCL WRF ARE PICKING UP ON SOME MONSOONAL MOISTURE MOVING UP FROM THE SOUTH WHILE THE WRF ALSO MAINTAINS MOISTURE OVER THE WEST RESULTING IN SIGNIFICANT AFTERNOON THUNDERSTORM COVERAGE SPREADING EAST AS THE DAY WEARS ON. THE NAM BRINGS IN THE DRIER LOW LEVELS THAT ARE CURRENTLY OVER NERN NV AND SWRN IDAHO. BOTH OF THESE SCENARIOS ARE POSSIBLE BUT WITH THE NEXT JET STREAK IN THE AREA AND THE APPROACH OF THE NEXT PACNW SHORTWAVE...I BELIEVE THE FLOW WILL HAVE ENOUGH OF A SLY COMPONENT TO KEEP SOME MOISTURE OVER THE AREA. ON TUESDAY...THE REMNANTS OF THE PACNW SHORTWAVE MOVING INTO THE NW ALONG WITH YET ANOTHER JET STREAK. MOISTURE FROM THE SOUTH MAY CONTINUE TO STREAM UP FROM THE SOUTH BUT IT SHOULD BE LIMITED IN NATURE. WILL LEAVE THE ISOLATED POPS IN MOST LOCALES EXCEPT FOR LOW CHANCE IN THE NW. ON WEDNESDAY...FLOW BEGINS TO BACK AGAIN AHEAD OF WEAK SHORTWAVE OVER THE SW WHICH MAY ALLOW JUST ENOUGH MOISTURE TO KEEP MOVING UP FROM THE SOUTH FOR ISOLATED STORMS ACROSS THE MOUNTAINS AND SERN ZONES. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY THE LONG TERM IS EXPECTED TO BE DOMINATED BY A SYNOPTIC PATTERN OF A LONGWAVE TROUGH ACROSS THE WEST COAST...AND A RIDGE ACROSS THE CENTRAL AND SOUTHEAST U.S. THIS WILL PUT THE COWBOY IN SOUTHWEST FLOW ALOFT. A FEW DISTURBANCES ARE EXPECTED TO MOVE THROUGH THE AREA IN THIS FLOW...BUT THE GFS AND ECMWF SHOW A MAINLY DRY ATMOSPHERE. THE 00Z GFS HAS HIGH LEVEL TOTAL TOTALS OF 30 OR LESS...WITH PRECIPITABLE WATERS NEAR HALF AN INCH DURING THE EXTENDED...INDICATING THAT CONVECTION MIGHT BE HARD TO COME BY. THE ONE EXCEPTION IS LATEST 00Z GFS SHOWS A BACK DOOR COLD FRONT AFFECT THE EASTERN THIRD OF THE AREA ON SATURDAY...WHICH INCREASES PRECIPITABLE WATER VALUES OUT EAST. HOWEVER...THESE WEAK FRONTS...OR DECENT SHORTWAVES IN THE SOUTHWEST FLOW ARE HARD TO PINPOINT THIS FAR OUT. THUS...HAVE GONE WITH ISOLATED AFTERNOON AND EVENING CONVECTION ACROSS THE HIGHER TERRAIN...AND LOCATIONS THAT ARE TYPICALLY AFFECTED BY SOUTHWEST FLOW EVENTS. TEMPERATURES ARE EXPECTED TO BE SLIGHTLY ABOVE AVERAGE. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS WESTERN WYOMING THIS AFTERNOON AND WILL INCREASE IN COVERAGE TODAY. THESE STORMS WILL ESPECIALLY IMPACT KJAC AND ALL ROUTES IN AND OUT OF KJAC. ADDITIONAL SHOWER ACTIVITY IS EXPECTED ACROSS THE FORECAST AREA DURING THE LATER AFTERNOON AND EVENING HOURS TONIGHT. THIS WILL CREATE PERIODS OF IFR CONDITIONS FOR A MAJORITY OF AIRPORTS AFTER 00Z THIS EVENING. FREQUENT LIGHTNING...GUSTY WINDS...AND HEAVY RAINS ARE THE MAIN THREATS WITH SHOWER ACTIVITY THROUGH THE EVENING HOURS. EXPECT MAINLY VFR CONDITIONS OUTSIDE OF SHOWERS AND STORMS. WIDESPREAD COVERAGE OF THESE STORMS WILL BE PRESENT THROUGH 06Z TONIGHT...WITH ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE MORNING HOURS. THESE LATER SHOWERS AND STORMS WILL MAINLY IMPACT THE SOUTH AND THE WEST. && .FIRE WEATHER... ANOTHER ROUND OF STRONG THUNDERSTORMS WILL IMPACT A LARGE PORTION OF THE AREA THROUGH THIS EVENING WITH A FEW LINGERING INTO EARLY MORNING HOURS. THE POTENTIAL FOR MORE STRONG TO DAMAGING WIND GUSTS WILL EXIST THROUGH THIS EVENING...ESPECIALLY IN THE WEST AND INTO AT LEAST A FEW AREAS EAST OF THE DIVIDE. IN ADDITION...A FEW OF THESE STORMS MAY CONTAIN HEAVY RAIN...SMALL HAIL AND OF COURSE FREQUENT DANGEROUS LIGHTNING. MORE STORMS ARE POSSIBLE AGAIN MONDAY...ESPECIALLY ACROSS THE RED DESERT AND WESTERN MOUNTAINS ALTHOUGH THE COVERAGE SHOULD BE LESS. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKRBAC LONG TERM...WM AVIATION...BRANHAM FIRE WEATHER...SKRBAC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1021 AM MDT SUN AUG 5 2007 WYZ001>020-022>030-061100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1021 AM MDT SUN AUG 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE TETONS...YELLOWSTONE NATIONAL PARK...THE ABSAROKA MOUNTAINS...THE SALT AND WYOMING RANGES AND THE LOWER ELEVATIONS WEST OF THE DIVIDE...INCLUDING JACKSON HOLE...STAR VALLEY AND THE UPPER GREEN RIVER VALLEY AND POSSIBLY THE WIND RIVER BASIN ALONG WITH THE LANDER AND CODY FOOTHILLS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...POSSIBLE HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. A COUPLE STORMS COULD ALSO PRODUCE PENNY TO QUARTER SIZE HAIL LATE THIS AFTERNOON OR EVENING. ELSEWHERE...A FEW THUNDERSTORMS WITH WIND GUSTS TO 50 MPH...HEAVY RAINFALL AND DANGEROUS LIGHTNING COULD OCCUR ACROSS THE REST OF CENTRAL WYOMING THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ACROSS THE WEST DURING THE AFTERNOON AND EVENING ON MONDAY AND TUESDAY WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WIND GUSTS...SMALL HAIL AND FREQUENT LIGHTNING. STORMS WILL BE MORE ISOLATED ACROSS CENTRAL WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY STRONG WIND GUSTS OVER 40 MPH...ANY HAIL...HEAVY RAINFALL AND ANY FLOODING THIS AFTERNOON AND TONIGHT. TRIW
The Pocatello radar (KSFX), 163 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45254.